Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 134, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 5:37 PM CDT for Green Lake County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 22, 2006, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 100 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 222237 SVRMKX WIC047-222315- /O.NEW.KMKX.SV.W.0134.060722T2237Z-060722T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 537 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 615 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRINCETON...OR ABOUT 13 MILES WEST OF RIPON...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARKESAN BY 555 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890 $$
4 follow-up statements
000 WWUS53 KMKX 222247 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 547 PM CDT SAT JUL 22 2006 WIC047-222315- /O.CON.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/ GREEN LAKE WI- 547 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR GREEN LAKE COUNTY... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARQUETTE...OR ABOUT 14 MILES WEST OF RIPON...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARQUETTE BY 555 PM CDT... 6 MILES WEST OF MARKESAN BY 600 PM CDT... KINGSTON AND MANCHESTER BY 605 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890 $$ KAPELA
000 WWUS53 KMKX 222256 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 555 PM CDT SAT JUL 22 2006 WIC047-222315- /O.CON.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/ GREEN LAKE WI- 555 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR GREEN LAKE COUNTY... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARKESAN TO KINGSTON...MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... A DALTON TO MARKESAN LINE BY 600 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890 $$ KAPELA
000 WWUS53 KMKX 222306 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT SAT JUL 22 2006 WIC047-222315- /O.CON.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/ GREEN LAKE WI- 605 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR GREEN LAKE COUNTY... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARKESAN TO KINGSTON...MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... THE SOUTHERN GREEN LAKE COUNTY LINE BY 615 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890 $$ KAPELA
000 WWUS53 KMKX 222313 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 612 PM CDT SAT JUL 22 2006 WIC047-222322- /O.EXP.KMKX.SV.W.0134.000000T0000Z-060722T2315Z/ GREEN LAKE WI- 612 PM CDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY EXPIRES AT 615 PM CDT... THE STORMS HAVE WEAKENED AS THEY MOVED THROUGH THE SOUTHERN PART OF GREEN LAKE COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE AT 615 PM. ADDITIONAL SCATTERED STORMS WILL AFFECT GREEN LAKE COUNTY IN THE EVENING HOURS. BRIEF HEAVY RAINS AND SMALL HAIL ARE POSSIBLE WITH THE STORMS. LAT...LON 4390 8892 4390 8917 4365 8920 4365 8890 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN. IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER SUNSET AS AIR MASS STABILIZES. IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS 1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION SUNDAY DUE TO PROGGED LOW LEVEL FIELDS. IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 22, 3:05 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-231100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TZ
In the hours before
Local storm report, Jul 22, 4:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL PARDEEVILLE 43.53N 89.30W
07/22/2006 E0.25 INCH COLUMBIA WI TRAINED SPOTTER
0250 PM HAIL REEDSBURG 43.53N 90.00W
07/22/2006 E1.00 INCH SAUK WI PUBLIC
0250 PM TSTM WND GST REEDSBURG 43.53N 90.00W
07/22/2006 M63.00 MPH SAUK WI PUBLIC
TREE LIMBS DOWN.
0345 PM HAIL MILWAUKEE 43.06N 87.97W
07/22/2006 E0.25 INCH MILWAUKEE WI TRAINED SPOTTER
97TH STREET BETWEEN OKLAHOMA AVE AND BELOIT RD.
&&
GDLocal storm report, Jul 22, 4:27 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL ARGYLE 42.70N 89.87W
07/22/2006 E0.75 INCH LAFAYETTE WI TRAINED SPOTTER
0415 PM HAIL SOUTH WAYNE 42.57N 89.88W
07/22/2006 E1.00 INCH LAFAYETTE WI TRAINED SPOTTER
&&
GDLocal storm report, Jul 22, 4:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL WEST ALLIS 43.01N 88.03W
07/22/2006 E0.50 INCH MILWAUKEE WI TRAINED SPOTTER
AT THE INTERSECTION OF HIGHWAY 100 AND HIGHWAY 59.
&&
GDLocal storm report, Jul 22, 4:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SHEBOYGAN 43.75N 87.73W
07/22/2006 E0.25 INCH SHEBOYGAN WI TRAINED SPOTTER
&&
GDSpecial weather statement, Jul 22, 4:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 454 PM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-222254- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 454 PM CDT SAT JUL 22 2006 ...EXPECT SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA INTO THE EARLY EVENING... THUNDERSTORMS WERE SCATTERED ALL ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND THEY WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DIMINISHING QUICKLY WITH THE SETTING SUN. A FEW OF THE STORMS HAVE REACHED SEVERE LEVELS LATE THIS AFTERNOON... WITH THE STRONGEST STORM LOCATED OVER SOUTHEAST LAFAYETTE COUNTY... NEAR SOUTH WAYNE. ONE INCH HAIL IS POSSIBLE WITH THIS STORM. THE STORM WAS MOVING TO THE SOUTH AT 10 MPH AND WILL MOVE INTO NORTHERN ILLINOIS BEFORE 530 PM. MOST OF THE STRONGER STORMS WERE PRODUCING PEA SIZE HAIL AND BRIEF TORRENTIAL RAINFALL. ONE INCH OF RAIN IN ABOUT 30 MINUTES IS POSSIBLE. SOME BRIEF FLOODING OF LOW LYING AREAS...AND ROADS IN URBAN AREAS...IS POSSIBLE. REMAIN ALERT TO THE HAZARDOUS WEATHER LATE THIS AFTERNOON AND EVENING. DAVIS
Local storm report, Jul 22, 4:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL GRATIOT 42.58N 90.02W
07/22/2006 E0.50 INCH LAFAYETTE WI TRAINED SPOTTER
0452 PM TSTM WND GST 1 SW MADISON 43.07N 89.40W
07/22/2006 E58.00 MPH DANE WI TRAINED SPOTTER
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 47 min |
| Jul 22, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 50 min |
| Jul 22, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 56 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 21 min |
| Jul 22, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 28 min |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 29 min |
| Jul 22, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 58 min |
| Jul 22, 6:52 PM CDT | Special Marine Warning | MKX | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.